Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2, Issue 2, Pages 325-336
http://dx.doi.org/10.1155/S0161171279000284

Nonlinear interaction of waves in a hot inhomogeneous magnetized plasma

1Physics Department, Dinabandhu Andrews College, Dist – 24 Parganas, West Bengal, India
2Physics Department, Serampore College, Dist – Hooghly, West Bengal, India
3Departments of Mathematics and Physics, East Carolina University , Greenville, N.C. 27834, USA

Received 7 August 1978; Revised 1 May 1979

Copyright © 1979 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This study is concerned with the theory of parametric coupling of waves in a hot inhomogeneous magnetized plasma in which the temperature gradient has been taken into account. The general dispersion relation and the polarization of the ordinary and the extra-ordinary wave modes are discussed. The eigen-mode solutions of the coupled differential equations for the wave amplitudes are obtained in the terms of the so called three wave interaction matrix elements. The theory of nonlinear wave-wave interactions, which has been extended to the case of an inhomogeneous magnetized plasma, is used to determine the threshold value of the electric field and the frequency shift. The results of this paper are also compared with the other known results. It is shown that the findings of this study are in excellent agreement with the results of earlier investigators.